Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need help with meds/side effects! Ľ Chloe

Posted by Beliala on December 9, 2001, at 22:59:22

In reply to Re: Need help with meds/side effects! Ľ Beliala, posted by Chloe on December 9, 2001, at 16:00:39

Chloe,

My scalp pain was initially triggered by an allergic reaction to hair dye years ago. Ever since then my scalpís been really sensitive, though itís usually just a minor annoyance. Anything that makes my hair shed excessively (whether meds or my own screwed-up hormones) tends to really aggravate the scalp pain....as well as some meds that I didnít stay on long enough to find out if theyíd make my hair fall out. The first meds that aggravated the scalp pain (and also happened to give me hair loss) were Ritalin and Dexedrine. I guess they must have made those poor nerve endings even more hypersensitive because every stimulant-type drug Iíve tried since has aggravated the pain - reboxetine, Wellbutrin, deprenyl.

I went on the amitriptyline (20 mg) and Neurontin (300 mg) to calm down the med-induced scalp pain. They really seemed to help, with amitriptyline probably making the bigger difference but I got a lot of side effects. After a few months I dropped the amitriptyline without the pain getting worse again. I eventually went back on it when my screwed-up hormones messed things up, and that time I recall noticing a difference within 24 hrs, with maximum improvement after a week.

Right now Iím tricyclic-free - the 4 I tried gave me acne which became cystic after a few months (idiosyncratic reaction since Iíve never seen this side effect mentioned). I wonder if tricyclics "quit" on me after awhile because I definitely notice improvement when I go on them, but no worsening when I go off. Iím on 800 mg Neurontin and I canít say whether Iíd be any different without it since Iíve been on at least 300 mg since around April 2000. My scalp painís still somewhat worse than before I ever took the Ritalin (but then the hormone problem hasnít been corrected). I havenít noticed any difference in my skin/scalp on it, though the tricyclics seemed to actually make it greasier.

Donít worry about the length of your post ;o). As you can see Iíve written a book here, half of which is probably irrelevant but I couldnít think of any way to summarize things better.

Beliala


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Beliala thread:85770
URL: http://www.dr-bob.org/babble/20011202/msgs/86423.html